A Rare Case of Empagliflozin-Induced Acute Pancreatitis
We present the case of Empagliflozin, an SGLT2 inhibitor, associated acute pancreatitis. A 59-year-old male with history of recent STEMI and hyperlipidemia presented with acute epigastric pain, chest pain, and nausea. Work-up ruled out Acute Coronary Syndrome and acute pancreatitis was diagnosed based on physical exam and elevated lipase. Due to negative imaging for gallstones and bile duct dilation and no history of alcohol consumption, pancreatitis was thought to be drug-induced secondary to recent initiation of Empagliflozin. We will discuss increasing utility of SGLT2 inhibitors, under-recognition of SGLT2 inhibitor-induced acute pancreatitis, and approach to identify possible cases.
Haider N, Donatelli D, Soto RG. A rare case of empagliflozin-induced acute pancreatitis. Presented at: American Society of Anesthesiologists Annual Meeting; 2023 Oct 15; San Francisco, CA.